Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 14, 2006, 2:51 PM MDT. It took effect at Aug 15, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 2:51 PM MDT (20:51 UTC)
- In effect from
- Aug 15, 2006, 10:00 AM MDT
- Expired
- Aug 15, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 142051 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT MON AUG 14 2006 UTZ420-150500- /O.NEW.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/ /O.CON.KSLC.FW.W.0034.000000T0000Z-060815T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 251 PM MDT MON AUG 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS WITH GUSTY WINDS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING FOR DRY THUNDERSTORMS WITH GUSTY WINDS REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. ISOLATED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON OVER NORTHWESTERN UTAH...AND THUNDERSTORM COVERAGE WILL INCREASE IN COVERAGE LATE THIS AFTERNOON AND THIS EVENING. LITTLE RAINFALL IS EXPECTED WITH THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING IS POSSIBLE. MICROBURST WINDS MAY ALSO ACCOMPANY SOME STORMS. SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN UTAH AHEAD OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND 30 MPH IN SOME LOCATIONS. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TRAPHAGAN
5 follow-up statements
000 WWUS85 KSLC 150308 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 908 PM MDT MON AUG 14 2006 UTZ420-150600- /O.CON.KSLC.FW.W.0034.000000T0000Z-060815T0600Z/ /O.CON.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 908 PM MDT MON AUG 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING ACROSS FIRE WEATHER ZONE 420... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE 420... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING ACROSS NORTHWEST UTAH. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS NORTHWEST UTAH. WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH AT LEAST MIDNIGHT. LITTLE RAINFALL IS EXPECTED WITH THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING IS POSSIBLE. MICROBURST WINDS MAY ALSO ACCOMPANY SOME STORMS. THESE STORMS MAY PERSIST PAST MIDNIGHT...AND THIS RED FLAG WARNING MAY NEED TO BE EXTENDED. OTHERWISE SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN UTAH AHEAD OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND 30 MPH IN SOME LOCATIONS. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SEAMAN
000 WWUS85 KSLC 150547 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1147 PM MDT MON AUG 14 2006 UTZ420-150900- /O.EXT.KSLC.FW.W.0034.000000T0000Z-060815T0900Z/ /O.CON.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1147 PM MDT MON AUG 14 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT TUESDAY FOR DRY LIGHTNING ACROSS FIRE WEATHER ZONE 420... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS ACROSS FIRE WEATHER ZONE 420... THE RED FLAG WARNING FOR DRY LIGHTNING ACROSS NORTHWEST UTAH HAS BEEN EXTENDED UNTIL 3 AM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS ACROSS NORTHWEST UTAH. WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST UTAH INTO THE EARLY MORNING HOURS. LITTLE RAINFALL IS EXPECTED WITH THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING CAN BE EXPECTED...WITH THE GREATEST AREAL COVERAGE NORTH OF INTERSTATE 80. MICROBURST WINDS MAY ACCOMPANY SOME STORMS AS WELL. OTHERWISE SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN UTAH AHEAD OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND 30 MPH IN SOME LOCATIONS. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 151001 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 401 AM MDT TUE AUG 15 2006 UTZ420-152100- /O.CON.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 401 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420. SOUTH WINDS WILL INCREASE THIS MORNING OVER NORTHWESTERN UTAH AHEAD OF AN APPROACHING STORM SYSTEM. WIND GUSTS AROUND 30 MPH ARE EXPECTED. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 152113 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT TUE AUG 15 2006 UTZ420-160200- /O.CON.KSLC.FW.W.0035.000000T0000Z-060816T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 313 PM MDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG SOUTH WINDS HAVE DEVELOPED OVER NORTHWESTERN UTAH THIS AFTERNOON...WITH SOME AREAS SEEING GUSTS OF 30-40 MPH. COMBINED WITH ALREADY LOW RELATIVE HUMIDITY VALUES...THIS HAS PRODUCED SEVERE FIRE WEATHER CONDITIONS IN SOME LOCATIONS. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TRAPHAGAN
000 WWUS85 KSLC 160229 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 829 PM MDT TUE AUG 15 2006 UTZ420-160330- /O.EXP.KSLC.FW.W.0035.000000T0000Z-060816T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 829 PM MDT TUE AUG 15 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR NORTHWEST UTAH HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH RELATIVE HUMIDITIES REMAIN EXTREMELY LOW ACROSS NORTHWEST UTAH...GENERALLY BELOW 10 PERCENT...WINDS ACROSS THE AREA HAVE DECREASED INTO THE 10 TO 20 MPH RANGE. AS A RESULT THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ SEAMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 10:00 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 14, 10:00 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT MON AUG 14 2006
.SYNOPSIS...SOUTHWEST FLOW WILL BRING MOISTURE NORTH ACROSS UTAH
THROUGH WEDNESDAY. A PACIFIC WEATHER SYSTEM WILL MOVE EAST ACROSS
THE AREA ON TUESDAY AND WEDNESDAY.
&&
.DISCUSSION...HIGH PRESSURE RIDGE ALOFT REMAINS CENTERED IN
NORTHWEST NEW MEXICO NEAR THE FOUR CORNERS WITH SOUTHWEST FLOW
ACROSS UTAH TODAY. A WEAK UPPER LEVEL SHORT WAVE TROUGH IS APPARENT
IN WATER VAPOR IMAGERY NEAR LAKE TAHOE. THIS WAVE IS BEGINNING TO
EJECT NORTHEAST FROM THE MAIN WEST COAST TROUGH AND LOOKS AIMED AT
AN ELKO TO IDAHO FALLS TRAJECTORY...JUST GRAZING NORTHWEST UTAH THIS
EVENING AS IT PASSES. OUTSIDE OF THIS FEATURE VERY LITTLE FORCING
FOR ORGANIZED CONVECTION TODAY AND EXPECT THAT NEUTRALLY UNSTABLE
AIRMASS WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
ALONG LOCAL TERRAIN INDUCED CONVERGENCE ZONES. NO UPDATES NEEDED TO
CURRENT FORECAST PRODUCTS. WILL CONTINUE MONITOR THE EVOLUTION AND
TRAJECTORY OF THE EJECTING TROUGH TODAY FOR POSSIBLE INCREASE IN
THUNDERSTORM ACTIVITY THIS EVENING IN THE FAR NORTHWEST CORNER OF
UTAH.
STILL LOOKING FOR AN INCREASE IN THUNDERSTORM ACTIVITY TUESDAY AND
LINGERING INTO WEDNESDAY AS THE NEXT PACIFIC SYSTEM PUSHES INTO THE
AREA.
&&
.FIRE WEATHER...MOISTURE INCREASING FROM THE SOUTH THIS MORNING
ACROSS THE STATE...AND THIS WILL MOVE INTO NORTHERN UTAH BY THE
AFTERNOON. EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AND ISOLATED COVERAGE ELSEWHERE...THOUGH COVERAGE COULD
INCREASE TO WIDELY SCATTERED THIS EVENING AND OVERNIGHT OVER
NORTHWEST UTAH AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. LOWER
LEVELS REMAIN DRY THERE...SO THE POSSIBILITY OF DRY LIGHTNING
EXISTS. THEREFORE...FIRE WEATHER WATCH IN EFFECT FOR THIS AFTERNOON
AND EVENING FOR ZONE 420 WILL LIKELY BE UPGRADED TO A RED FLAG
WARNING. THUNDERSTORM COVERAGE SHOULD INCREASE TOMORROW AS THE
AIRMASS BECOMES MORE UNSTABLE OVER THE AREA.
&&
.AVIATION...THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. THESE MAY PRODUCE ERRATIC WIND GUSTS IF THEY
PASS NEARBY. OTHERWISE EXPECT A SLIGHTLY DELAYED LAKE BREEZE TODAY
DUE TO INCREASED SOUTH FLOW ALOFT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING ZONE 420
NORTHWEST DESERTS AND MOUNTAINS.
WY...NONE.
&&
BRENCHLEY/TRAPHAGANHazardous weather outlook, Aug 14, 4:00 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MDT MON AUG 14 2006 UTZ001>021-WYZ021-151200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 400 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. SOME OF THE THUNDERSTORMS WILL PRODUCE DRY LIGHTNING ACROSS THE NORTHWEST DESERTS AND VALLEYS. LOCALLY HEAVY RAIN IS POSSIBLE IN AREAS EAST OF I-15. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ON DRY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOONAL FLOW WILL PRODUCE NUMEROUS THUNDERSTORMS TUESDAY AND WEDNESDAY AHEAD OF A PACIFIC WEATHER SYSTEM. SOME OF THESE STORMS WILL HAVE HEAVY RAIN...STRONG WINDS AND HAIL. DRIER AIR WILL MOVE INTO NORTHWEST UTAH FOR THURSDAY AND FRIDAY. SIGNIFICANT MOISTURE IS EXPECTED TO RETURN FOR NEXT WEEKEND LEADING TO MORE THUNDERSTORMS ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:08 AM MDT | Fire Weather Watch | SLC | 9 hr | |
| Aug 14, 11:48 AM MDT | Red Flag Warning | SLC | 15 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.